Case Report/Case SeriesMethylprednisolone-induced Toxic Hepatitis After Intravenous Pulsed Therapy for Multiple Sclerosis RelapsesFerraro, Diana MD*; Mirante, Vincenzo G. MD†; Losi, Luisa MD‡; Villa, Erica MD§; Simone, Anna M. MD*; Vitetta, Francesca MD*; Federzoni, Lucia MD*; Nichelli, Paolo F. MD, PhD*; Sola, Patrizia MD, PhD*Author Information *Neurology Unit, Department of Neurosciences ‡Pathology Institute §Gastroenterology Unit, University of Modena and Reggio Emilia †Internal Medicine and Gastroenterology Unit, Nuovo Ospedale Civile Sant’Agostino Estense, Modena, Italy Authors declare no conflicts of interest. No undisclosed groups or persons have had a primary role in the manuscript preparation. All coauthors have seen and approved the submitted version of the article and accept responsibility for its content. Reprints: Diana Ferraro, MD, Neurology Unit, Department of Neurosciences, University of Modena and Reggio Emilia, Italy, Nuovo Ospedale Civile Sant’Agostino Estense, Via Pietro Giardini, 1355, Modena 41126, Italy. E-mail: [email protected]. The Neurologist: June 2015 - Volume 19 - Issue 6 - p 153-154 doi: 10.1097/NRL.0000000000000029 Buy Metrics Abstract High-dose, intravenous methylprednisolone (MP) is the only recommended first-line treatment for multiple sclerosis relapses. However, there are increasing reports on liver toxicity induced by this treatment regimen. We report of 4 multiple sclerosis patients with no history of viral/metabolic liver disorders or alcohol/hepatotoxic drug intake, who developed hypertransaminasaemia following intravenous MP. In 2 of the patients, liver biopsy showed periportal fibrosis, piecemeal necrosis, and inflammatory cell infiltrates. A rechallenge test confirmed a causal association in 1 case. MP-induced liver toxicity may be more frequent than commonly thought and it is important to report this adverse reaction, which is potentially lethal, and to raise awareness on the potential hepatotoxicity of corticosteroid pulses. Copyright © 2015 Wolters Kluwer Health, Inc. All rights reserved.